Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 5, NWS Wichita, KS

February 28, 20174 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 28, 2017, 10:46 PM CST for 4 counties in Kansas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2017, 10:46 PM CST (04:46 UTC)
Expired
Feb 28, 2017, 11:45 PM CST
In force
59 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 130 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 11:06 PM CSTHAIL 0.88Parsons, KSPEA TO DIME SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 9:04 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
2.3
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

183 
WUUS53 KICT 010446
SVRICT
KSC099-125-133-205-010545-
/O.NEW.KICT.SV.W.0005.170301T0446Z-170301T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1046 PM CST TUE FEB 28 2017

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wilson County in southeastern Kansas...
  Northern Labette County in southeastern Kansas...
  Neosho County in southeastern Kansas...
  Central Montgomery County in southeastern Kansas...

* Until 1145 PM CST

* At 1045 PM CST, a severe thunderstorm was located over Neodesha,
  moving east at 55 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Parsons, Independence, Neodesha, Cherryvale, Erie, Altamont, St.
  Paul, Thayer, Altoona, Mound Valley, Galesburg, Liberty, Bolton,
  Sycamore, Labette, Earlton, Lake Parsons, Parsons Tri City Airport,
  Dennis and Elk City Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away 
from windows.  These storms are moving rapidly have have a history 
or producing hail up to 2 inches.  Take precautions now.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3709 9592 3754 9579 3766 9509 3739 9509
      3738 9508 3721 9507
TIME...MOT...LOC 0445Z 255DEG 48KT 3739 9566 

HAIL...1.50IN
WIND...60MPH
 
$$

METZGER
5 follow-up statements
482 
WWUS53 KICT 010459
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1059 PM CST TUE FEB 28 2017

KSC099-125-133-205-010545-
/O.CON.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Wilson KS-Labette KS-Neosho KS-Montgomery KS-
1059 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR SOUTHEASTERN WILSON...NORTHERN LABETTE...NEOSHO AND NORTHERN
MONTGOMERY COUNTIES...

At 1059 PM CST, severe thunderstorms were located along a line 
extending from Erie to 5 miles north of Dearing, moving east at 60 
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Parsons, Independence, Neodesha, Cherryvale, Erie, Altamont, St.
Paul, Thayer, Mound Valley, Galesburg, Liberty, Bolton, Sycamore,
Labette, Earlton, Lake Parsons, Parsons Tri City Airport, Dennis, Big
Hill Lake and Elk City State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3709 9592 3758 9556 3766 9509 3739 9509
      3738 9508 3721 9507
TIME...MOT...LOC 0459Z 263DEG 57KT 3758 9525 3714 9570 

HAIL...1.00IN
WIND...60MPH
 
$$

DARMOFAL
537 
WWUS53 KICT 010509
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1109 PM CST TUE FEB 28 2017

KSC205-010518-
/O.CAN.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Wilson KS-
1109 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore, the warning has been cancelled.

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3713 9565 3738 9556 3738 9552 3746 9553
      3759 9548 3766 9509 3721 9507
TIME...MOT...LOC 0508Z 260DEG 63KT 3759 9508 3716 9552 

$$

KSC099-125-133-010545-
/O.CON.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Labette KS-Neosho KS-Montgomery KS-
1109 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR NORTHERN LABETTE...NEOSHO AND NORTHEASTERN MONTGOMERY COUNTIES...

At 1108 PM CST, severe thunderstorms were located along a line
extending from Walnut to near Liberty, moving east at 65 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Parsons, Cherryvale, Erie, Altamont, St. Paul, Thayer, Mound Valley,
Galesburg, Liberty, Labette, Earlton, Lake Parsons, Parsons Tri City
Airport, Dennis, Big Hill Lake and South Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3713 9565 3738 9556 3738 9552 3746 9553
      3759 9548 3766 9509 3721 9507
TIME...MOT...LOC 0508Z 260DEG 63KT 3759 9508 3716 9552 

HAIL...1.00IN
WIND...60MPH
 
$$

DARMOFAL
763 
WWUS53 KICT 010518
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1118 PM CST TUE FEB 28 2017

KSC125-010527-
/O.CAN.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Montgomery KS-
1118 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3715 9552 3739 9552 3743 9509 3739 9509
      3738 9508 3721 9507
TIME...MOT...LOC 0517Z 268DEG 41KT 3740 9510 3717 9539 

$$

KSC099-133-010545-
/O.CON.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Labette KS-Neosho KS-
1118 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR NORTHERN LABETTE AND SOUTHEASTERN NEOSHO COUNTIES...

At 1117 PM CST, severe thunderstorms were located along a line
extending from 5 miles northwest of Mccune to near Mound Valley,
moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Parsons, Altamont, Mound Valley, Labette, Lake Parsons, Parsons Tri
City Airport, Dennis and Big Hill Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3715 9552 3739 9552 3743 9509 3739 9509
      3738 9508 3721 9507
TIME...MOT...LOC 0517Z 268DEG 41KT 3740 9510 3717 9539 

HAIL...1.00IN
WIND...60MPH
 
$$

DARMOFAL
219 
WWUS53 KICT 010527
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1127 PM CST TUE FEB 28 2017

KSC133-010537-
/O.CAN.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Neosho KS-
1127 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEOSHO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3715 9552 3727 9552 3732 9508 3721 9507
TIME...MOT...LOC 0527Z 263DEG 49KT 3721 9517 

$$

KSC099-010545-
/O.CON.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Labette KS-
1127 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CENTRAL LABETTE COUNTY...

At 1127 PM CST, a severe thunderstorm was located 6 miles northwest 
of Oswego, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Altamont, Mound Valley, Labette and Big Hill Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3715 9552 3727 9552 3732 9508 3721 9507
TIME...MOT...LOC 0527Z 263DEG 49KT 3721 9517 

HAIL...1.00IN
WIND...60MPH
 
$$
423 
WWUS53 KICT 010538
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1138 PM CST TUE FEB 28 2017

KSC099-010547-
/O.EXP.KICT.SV.W.0005.000000T0000Z-170301T0545Z/
Labette KS-
1138 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR Northern LABETTE COUNTY WILL
EXPIRE AT 1145 PM CST...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire. 
However gusty winds are still possible across the area.

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3715 9552 3727 9552 3732 9508 3721 9507
TIME...MOT...LOC 0537Z 255DEG 48KT 3724 9502 

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 8:17 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 28, 8:17 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
817 PM CST Tue Feb 28 2017

.UPDATE...
Issued at 817 PM CST Tue Feb 28 2017

Surface cold front at 02z stretched from just north of Yates
Center to near Wellington to near Anthony. While there remains a
slight chance for surface based convection ahead of the front
across southeast Kansas, it appears more probable that somewhat
more elevated storms will develop after 03z along and just north
of the front from east central Kansas into the Flint Hills and
then develop/move into southeast Kansas through midnight or so.
Cloud bearing shear is still strong with moderate cape of 800 to
1300 J/KG, so a few strong to marginally severe storms are
possible through about midnight across the southern Flint Hills
and southeast Kansas. Otherwise, colder and blustery north winds
and scattered light rain showers will continue to affect central
Kansas until around midnight, with a gradual clearing trend across
the entire area later tonight.

KED

&&

.SHORT TERM...(This evening through Thursday)
Issued at 126 PM CST Tue Feb 28 2017

Dynamic weather setup expected this evening across the Plains.
Cold front currently stretches from northeast KS into the west
central portions of the state. Meanwhile, unseasonably rich low
level moisture is streaming north across the southern Plains with
upper 60 dewpoints over southeast OK into AR. Low level moisture
has worked back to the west a bit further than models were
hinting at yesterday putting southeast KS more at risk for severe
storms.

There is a chance a storm or two may develop over se KS late this
afternoon. With the front well to the NW, storms would have to
develop on increasing moisture transport and large scale lift.
Shear profiles are extremely impressive with around 70 kts of
0-6km shear and over 100kts of 0-8km. In addition, low level SRH
fields are very conducive for rotating storms. So while
confidence in storm development is low, due to lack of low level
forcing, confidence is high that if a storm can get going it will
be a supercell with large hail and tornado potential.

There will be an additional threat for storms around or after 03z
as the front pushes through SE KS. While these storms would
develop into a line, large hail would still be possible given
large values of deep layer shear.

Cold front will be well south of forecast area by 12z Wed with
main story turning to drying low levels and fire weather concerns
for Wed afternoon. See fire wx section for additional details.
Behind this front we will still be looking at temps slightly above
normal with highs topping out in the mid to upper 50s. There is
good model agreement in a fast moving piece of energy diving out
of the northern Rockies and across the northern Plains Thu. This
will reinforce nw flow aloft over the region with temps continuing
to slowly warm.

.LONG TERM...(Friday through Tuesday)
Issued at 126 PM CST Tue Feb 28 2017

Upper flow will become more zonal for the end of the work week
into the weekend which will allow temps to continue to warm with
70s possible by Sat. Also pretty good signal for strong surface
winds Sat afternoon as lee troughing strengthens. This would
elevate the grassland fire danger Sat. Upper flow will become more
sw starting Sun as a shortwave comes on shore and tracks over the
Great Basin. This wave looks to be taking a northern track which
would limit our precip chances.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 606 PM CST Tue Feb 28 2017

A strong cold front will continue to move southeast across the
area tonight. Scattered strong convection is expected along and
just behind the front during the late evening across the Flint
Hills into southeast Kansas, mainly affecting the KCNU terminal.
A period of MVFR cigs are possible with some scattered light
showers across central Kansas. Otherwise, gusty north to northwest
winds will prevail behind the front into Wednesday with prevailing
VFR conditions.

KED

&&

.FIRE WEATHER...
Issued at 126 PM CST Tue Feb 28 2017

Fire weather concerns will be elevated Wed afternoon and again
Fri and especially Sat.

Winds are expected to flip around to the nw for Wed with gusts
around 30-35mph possible over central KS. RH values will be around
20-25% from the Flint Hills through all of central KS. Very high
grassland fire danger will be likely Wed afternoon with extreme
values not out of the question for locations along and west of
I-135. Outdoor burning is highly discouraged Wed afternoon and
early evening.

Winds will flip back around to the south and sw for Fri into Sat
and will increase in speed. By Sat winds will likely be sustained
in the 20-25 mph range with gusts approaching 40 mph. Very high
fire danger is likely both Fri and Sat with extreme values not
out of the question for Sat afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    35  56  28  59 /  20   0   0   0
Hutchinson      33  55  27  58 /  20   0   0   0
Newton          35  55  27  57 /  30   0   0   0
ElDorado        35  55  28  58 /  30   0   0   0
Winfield-KWLD   37  57  28  60 /  20   0   0   0
Russell         28  53  24  55 /  20   0   0   0
Great Bend      29  53  24  56 /  30   0   0   0
Salina          32  54  26  57 /  40   0   0   0
McPherson       32  54  26  57 /  30   0   0   0
Coffeyville     40  58  29  61 /  30   0   0   0
Chanute         39  57  27  60 /  40   0   0   0
Iola            38  57  28  59 /  40   0   0   0
Parsons-KPPF    40  57  28  61 /  30   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...None.
&&

UPDATE...KED
SHORT TERM...RBL
LONG TERM...RBL
AVIATION...KED
FIRE WEATHER...RBL
Hazardous weather outlook, Feb 28, 9:32 PM CST, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
932 PM CST Tue Feb 28 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020345-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
932 PM CST Tue Feb 28 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Strong to severe thunderstorms will affect part of southeast Kansas
early tonight. Large hail up to 2 inches in diameter, damaging winds
to 70 mph and a tornado will be possible.

Light rain may mix with snow across Central Kansas tonight, but no
accumulation is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The grassland fire danger levels are expected to be very high area-
wide on Wednesday afternoon with extreme values not out of the
question for locations along and west of I-135. These dangerous
burning conditions will be due to very gusty northwest winds and
low afternoon relative humidities. Very high grassland fire danger
is likely to return on Friday and continue through Monday, as south
winds increase across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight across southeast Kansas.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Feb 28, 10:35 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             BUFFALO                 37.71N 95.70W
02/28/2017  M1.00 INCH       WILSON             KS   LAW ENFORCEMENT

&&

BDK
Local storm report, Feb 28, 10:37 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             CHANUTE                 37.67N 95.46W
02/28/2017  E1.75 INCH       NEOSHO             KS   PUBLIC

            VIA TWITTER. HAIL PARTIALLY COVERED THE GROUND. TIME
            ADJUSTED FOR RADAR.

&&

BDK
Special weather statement, Feb 28, 10:37 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Wichita KS
1037 PM CST TUE FEB 28 2017

KSZ095-096-099-100-010500-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
1037 PM CST TUE FEB 28 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern Montgomery County in southeastern Kansas...
  Southern Wilson County in southeastern Kansas...
  Northwestern Labette County in southeastern Kansas...
  Southwestern Neosho County in southeastern Kansas...

* Until 1100 PM CST

* At 1036 PM CST...National Weather Service meteorologists were
  tracking a strong thunderstorm 6 miles northeast of Elk City, or 8
  miles northwest of Independence...moving east at 55 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Independence, Neodesha, Cherryvale, Thayer, Altoona, Sycamore,
  Parsons Tri City Airport, Dennis, Elk City Lake, Big Hill Lake and
  Elk City State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 400 AM CST for southeastern
Kansas.

LAT...LON 3722 9588 3746 9590 3758 9540 3723 9535
TIME...MOT...LOC 0437Z 255DEG 48KT 3733 9581

METZGER
Local storm report, Feb 28, 10:40 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             CHANUTE                 37.67N 95.46W
02/28/2017  E1.75 INCH       NEOSHO             KS   PUBLIC

            VIA TWITTER. HAIL PARTIALLY COVERED THE GROUND. AT 9TH
            AND EVERGREEN. TIME ADJUSTED BY RADAR.

&&

BDK
Local storm report, Feb 28, 10:45 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     HAIL             CHANUTE                 37.67N 95.46W
02/28/2017  E2.00 INCH       NEOSHO             KS   PUBLIC

            VIA TWITTER.

&&

BDK
Local storm report, Feb 28, 10:46 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1046 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             CHAUTAUQUA              37.02N 96.18W
02/28/2017  E0.88 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

            WINDS TO 55 MPH.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 9:25 PM CSTSpecial Weather StatementICTWoodson35 min
Feb 28, 9:27 PM CSTSpecial Weather StatementICTElk33 min
Feb 28, 9:32 PM CSTSpecial Weather StatementICTCowley28 min
Feb 28, 9:35 PM CSTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson55 min
Feb 28, 9:46 PM CSTSevere Thunderstorm WarningICTCowley, Elk, Greenwood44 min
Feb 28, 9:59 PM CSTTornado WarningICTWilson10 min
Feb 28, 10:00 PM CSTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson60 min
Feb 28, 10:02 PM CSTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk, Montgomery, Wilson43 min
Feb 28, 10:05 PM CSTTornado WarningICTNeosho27 min
Feb 28, 10:20 PM CSTTornado WarningICTWilson19 min
Feb 28, 10:37 PM CSTSpecial Weather StatementICTWilson23 min
Feb 28, 10:51 PM CSTSevere Thunderstorm WarningICTLabette, Montgomery54 min
Feb 28, 10:58 PM CSTSevere Thunderstorm WarningICTAllen, Neosho17 min
Feb 28, 11:42 PM CSTSevere Thunderstorm WarningICTLabette22 min
Mar 1, 2:32 AM CSTRed Flag WarningICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.